Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 6:42 PM CDT for 4 counties in Missouri; Monroe County, Randolph County, Illinois. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 14, 2018, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:45 PM CDT | TSTM WND DMG | Valles Mines, MO | TREE LIMBS DOWN AND LAWN FURNITURE TOSSED. |
| Jun 14, 6:50 PM CDT | TSTM WND DMG | Leadwood, MO | 10 INCH MAPLE TREE BLOWN DOWN. |
| Jun 14, 6:50 PM CDT | TSTM WND GST 60 | Hillsboro, MO | TV VIEWER CALLED IN A 60 MPH WIND ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WUUS53 KLSX 142342
SVRLSX
ILC133-157-MOC099-186-187-221-150030-
/O.NEW.KLSX.SV.W.0124.180614T2342Z-180615T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
642 PM CDT THU JUN 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Monroe County in southwestern Illinois...
Northwestern Randolph County in southwestern Illinois...
Jefferson County in east central Missouri...
Ste. Genevieve County in southeastern Missouri...
Eastern Washington County in east central Missouri...
Northwestern St. Francois County in southeastern Missouri...
* Until 730 PM CDT.
* At 641 PM CDT, severe thunderstorms were located along a line
extending from near House Springs to Horine to near Old Mines,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arnold, Farmington, Festus, Waterloo, Bonne Terre, De Soto, Pevely,
Desloge, Crystal City, Ste. Genevieve, Herculaneum, Hillsboro,
Byrnes Mill, Potosi, Bismarck, Leadwood, High Ridge, Antonia,
Barnhart and Cedar Hill.
This includes Interstate 55 in Missouri between exits 143 and 190.
This also includes Washington State Park, St. Joe State Park, St.
Francois State Park, Hawn State Park, Felix Valle House State Park,
Mastodon Historic Site, Sandy Creek Covered Bridge Historic Site,
Missouri Mines Historic Site, and Gov. Dunklin's Grave Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3774 9067 3807 9091 3821 9081 3821 9078
3825 9078 3832 9072 3848 9063 3848 9061
3849 9060 3842 9034 3839 9034 3841 9031
3834 9008 3787 8996 3773 9065
TIME...MOT...LOC 2341Z 313DEG 26KT 3841 9051 3826 9046 3805 9068
HAIL...1.00IN
WIND...60MPH
$$
Byrd1 follow-up statement
831
WWUS53 KLSX 150018
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
718 PM CDT THU JUN 14 2018
MOC221-150027-
/O.CAN.KLSX.SV.W.0124.000000T0000Z-180615T0030Z/
Washington MO-
718 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3835 9049 3834 9008 3787 8996 3774 9060
3807 9053
TIME...MOT...LOC 0017Z 307DEG 29KT 3821 9032 3808 9020 3783 9024
$$
ILC133-157-MOC099-186-187-150030-
/O.CON.KLSX.SV.W.0124.000000T0000Z-180615T0030Z/
Monroe IL-Randolph IL-Jefferson MO-Ste. Genevieve MO-St. Francois MO-
718 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MONROE...NORTHWESTERN RANDOLPH...SOUTHEASTERN JEFFERSON...STE.
GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES...
At 717 PM CDT, severe thunderstorms were located along a line
extending from near Crystal City to near Bloomsdale to near Coffman,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Farmington, Festus, Waterloo, Bonne Terre, Pevely, Desloge, Crystal
City, Ste. Genevieve, Herculaneum, Barnhart, Park Hills, Valmeyer,
Olympian Village, Bloomsdale, Weingarten, New Design, Rocky Ridge,
Horine, Imperial and Prairie Du Rocher.
This also includes St. Joe State Park, St. Francois State Park, Hawn
State Park, Felix Valle House State Park, Missouri Mines Historic
Site, and Gov. Dunklin's Grave Historic Site.
This includes Interstate 55 in Missouri between exits 143 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3835 9049 3834 9008 3787 8996 3774 9060
3807 9053
TIME...MOT...LOC 0017Z 307DEG 29KT 3821 9032 3808 9020 3783 9024
HAIL...1.00IN
WIND...60MPH
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:20 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 4:20 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
420 PM CDT Thu Jun 14 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 259 PM CDT Thu Jun 14 2018
...A Few Strong Storms This Afternoon/Evening...
The synoptic pattern early this afternoon features an upper-level
ridge extending from the southern Plains into the Midwest region.
This regime will change little through the period, leaving eastern
MO/IL on the periphery of the ridge and keeping parts of the area
susceptible to convection.
We continue to monitor a complex of thunderstorms dropping south
from northeast MO and west-central IL into portions of east-
central MO and western IL. This area of thunderstorms has showed a
weakening trend over the past half hour, as the trend has been for
the thunderstorms to become more outflow dominated. However, the
airmass along/south of the I-70 corridor remains strongly unstable
with MLCAPEs of 2500-3000 J/kg. Bulk shear values are very weak,
generally less than 20 knots, thus do not expect significant
organization to the storms. That being said, the strongly
unstable airmass will likely be enough to continue to foster
strong to locally severe thunderstorms capable of locally damaging
winds to 60 mph and hail to the size of quarters, especially on a
line from Montgomery County, MO southward to Reynolds County, MO
where it appears outflow from the convection up north is
intersecting the synoptic warm front, giving storms more of a
forced vertical ascent.
Otherwise, storms should diminish this evening as the boundary
layer cools and nocturnal stabilization takes place. It appears
however that renewed convection will develop as a low-level jet
yet again develops across portions of eastern IA and northern IL.
This convection may impact portions of Illinios or even far
eastern MO Friday morning depending on how far east the synoptic
warm front is able to push. For now, do not have high confidence
in how this potential covective cluster will play out, thus will
continue with fairly low pops Friday. Temperatures will be warm,
with heat index values ranging from 100 to 105 degrees, with the
highest values in the St. Louis metro. Going Heat Advisory looks
good.
Deitsch
.LONG TERM... (Friday Night through Next Thursday)
Issued at 259 PM CDT Thu Jun 14 2018
The synoptic pattern will feature strong ridging aloft this
weekend, briging hot and mainyl dry conditions. The ridge will
break down by the beginning of next week which will allow for more
unsettled weather to return.
Main brunt of the heat will be felt Saturday into Sunday and
perhaps into Monday as the upper-level ridge builds and southerly
surface flow commences. Heat index values will push to around
100-107 those days, with the highest values in the St. Louis
metro. Therefore, going Heat Advisory still looks good. Chances
for showers and thunderstorms will return early next week as a
cold front sags into the region. Due to the thunderstorms
expected, temperatures will be slightly cooler.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018
Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.
SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.
Deitsch
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 14, 4:23 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 PM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 PM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong to locally severe thunderstorms remain possible through early this evening. Main threats will be locally damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for non-severe thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. Deitsch
In the hours before
Local storm report, Jun 14, 6:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL JEFFERSON CITY 38.58N 92.18W
06/14/2018 E1.00 INCH COLE MO TRAINED SPOTTER
&&
MCFLocal storm report, Jun 14, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG VILLA RIDGE 38.47N 90.88W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
9-13 INCH DIAMETER TREE DOWN ACROSS HIGHWAY
O IN VILLA RIDGE.
&&
CARNEYLocal storm report, Jun 14, 6:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PACIFIC 38.48N 90.74W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
TREES DOWN.
&&
CARNEYLocal storm report, Jun 14, 6:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG ROBERTSVILLE 38.41N 90.82W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
TREE DAMAGE IN ROBERTSVILLE.
&&
CARNEYLocal storm report, Jun 14, 6:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG VILLA RIDGE 38.47N 90.88W
06/14/2018 FRANKLIN MO BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
VILLA RIDGE. 9-13 INCH DIAMETER TREE DOWN
ACROSS HIGHWAY O IN VILLA RIDGE.
&&
CARNEYLocal storm report, Jun 14, 6:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 NNW CEDAR HILL 38.41N 90.67W
06/14/2018 JEFFERSON MO PUBLIC
6-INCH TREE ACROSS LYNCH ROAD BLOCKING
TRAFFIC BETWEEN HIGHWAY FF AND BYRNESVILLE
ROAD SOUTH OF EUREKA. GUSTS TO 40 MPH AND
DIME-SIZED HAIL ALSO OBSERVED.
&&
MCFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:50 AM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 24 hr |
| Jun 14, 1:03 PM CDT | Special Weather Statement | LSX | Knox, Lewis, Shelby | 42 min |
| Jun 14, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Jun 14, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 39 min |
| Jun 14, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Montgomery, Pike, Ralls | 48 min |
| Jun 14, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 46 min |
| Jun 14, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 43 min |
| Jun 14, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 45 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles, Warren | 61 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 29 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 38 min |
| Jun 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 52 min |
| Jun 14, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 20 min |
| Jun 14, 1:22 PM CDT | Special Weather Statement | LSX | Adams, Brown | 38 min |
| Jun 14, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 50 min |
| Jun 14, 2:03 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.